MAUDE Adverse Event Report: ARTHREX, INC. 8.5 MM FLIP CUTTER II; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

ARTHREX, INC. 8.5 MM FLIP CUTTER II; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number 8.5 MM FLIP CUTTER II
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 05/23/2022, it was reported by an arthrex employee via sems that the tip of the ar-1204af-85 flipcutter broke when the surgeon was rotating the turning drill into the tibial canal.The broken piece was retrieved.This was discovered during a anterior cruciate ligament reconstruction procedure on (b)(6) 2022.The case was completed by using a new ar-1204af-85 different lot number.
 
Additional Manufacturer Narrative
Complaint confirmed.Upon visual inspection, it was noted that the tip of the device was broken.It was also noted that the blade of the device is missing.The cause of this remains undetermined, however a probable cause can be attributed to prying/leveraging forces being applied to the device.It was also noted that the button of the device is missing.

Brand Name
8.5 MM FLIP CUTTER II
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key14603857
Report Number1220246-2022-05043
Device Sequence Number17533576
Product Code HWE
UDI-Device Identifier00888867004252
UDI-Public00888867004252
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model Number8.5 MM FLIP CUTTER II
Device Catalogue NumberAR-1204AF-85
Device Lot Number1088111141
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2022
Supplement Date Received by Manufacturer05/20/2022
Initial Report FDA Received Date06/06/2022
Supplement Report FDA Received Date08/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown